Skip to Content

Does Cymbalta cause hair loss?

6 Answers

masso 15 Jun 2018

It is not listed as a possible side effect.

https://www.drugs.com/sfx/cymbalta-side-effects.html

Votes: +0
hillybilly53 16 Jun 2018

Thank you Cindy 59. It is nice to know it"s not all in my head.

cindy-59 16 Jun 2018

You are very welcome hillybilly. I know what you mean. I didn't have any idea why my hair was falling out either until I started asking questions too and many people told me that they were taking Cymbalta and their hair was falling out too. Now I let everyone I can that it is one of the side effects. Best wishes to you. Cindy

cindy-59 15 Jun 2018

Hi hillybilly53. Yes Cymbalta certainly does cause hair loss. I am speaking from experience. I have been taking it for approximately 9 years now. I once had a full head of long wavy hair; but I don't anymore. My once long healthy hair was dry and so unhealthy. It lost its shines and I lost so much hair it scared me. My bathtub would plug up because of losing so much hair. I started at 30 mg and went up to 60 mg because it wasn't helping. Over the years I had so many side effects; but it took me years for me to connect them with Cymbalta. I started tapering last year (2017) very slow and I am down to 20 mg. My hair has stopped falling out and my hair is getting fuller again. It is healthier now and I am so relieved. A lot of the horrible side effects are gone now and I am trying to get my life back. It has not been easy; but well worth working at getting this drug out of my body and my life.

Expand...

You can search Cymbalta and hair loss on Google or search it on here on Drugs.com (just go to 'Questions and Answers' and search it). You will find out so much information about Cymbalta and its side effects. I believe that many people do not connect the fact that hair loss; and many other side effects are from Cymbalta because some are not listed. But that does not mean that they are not actual side effects. Take care and I hope you find the information that you need. Best wishes to you.

Votes: +1
destined624 16 Aug 2018

I am just starting to wean myself off of this drug, I have had so many horrible side effects from this drug. I initially took for Fibromyalgia pain. My hair is falling out so fast , I had the thickest hair and now it is so thin , I can’t stand it on top of feeling dizzy , insomnia short term memory loss , forgetfulness. In the beginning I didn’t have an appetite and now I have gained weight ! I can’t wait until I am finished with this drug !!!

cindy-59 18 Aug 2018

Hi destined624. I get so angry when I hear that one more person is going through this nightmare. I can't believe that the doctors don't know more about the withdrawals from going off these drugs too fast. Almost every time someone is experiencing as many problems as you are it's because the tapering is being done too fast. How fast are you tapering? It is advised to taper 10% of the last dose every 2 weeks. Some can go a bit faster; but some have to go slower. The taper needs to be slowed down when you get to the end of your taper. This has been proven many times with thousands of people. What dose are you at now? It would be best for you to stop your taper for awhile and let yourself get stable; then start your taper again. I am not a doctor; but I have experienced what you are going through. The withdrawals should be tolerable if you go by 10% once you are stabilized. I had all the problems you are having... my hair falling out was horrible for me too.

Expand...

All the other things you are experiencing were side effects of the drug for me; but they would get worse for me if I tapered too fast. I am down to 15mg now and almost all the side effects and withdrawals are gone for me. My hair has stopped falling out and I have a full head of healthy hair. I tried to do a bigger drop a few weeks ago and I have paid the price. I was really tired when I was doing the right dosage drop but I was just so sick and tired of taking this drug that I thought that maybe I could get away with just a bit bigger drop but I have been really sick ever since. The pain, nausea, dizziness, confusion, forgetting words was all coming back. Today I'm feeling well enough to reply to your comment so hopefully I will soon be able to do another drop soon. I gained over 80 pounds during those years but I have lost a bit and I no longer look like I am 7-8 months pregnant. The water weight is gone. Most people have dropped all the weight they gained when they were completely off the drug. I am starting to sleep better and I am starting to be able to think clear again. Sorry my comment is so long but I just want to make sure that you know you can and will get your life back. I'm hoping both of us are done taking this drug soon so we can be healthy again. I will be 60 years old next year and I want to celebrate with my children and grandchildren for getting 'me' back. Take care of yourself and I wish you the best with this journey. Cindy

Ingridah 27 Aug 2018

Hi Cindy, I am so glad to hear that other women are going thru similar problems with this drug. I am taking 60MG once a day. I have been on Cymbalta for about only 17 days! I was prescribed this by my doctor because of the side effects from chemotherapy which caused me to have neuropathy in my feet. I noticed in the last 4 days my lashes and eyebrows were falling out and realized they were in my eyes and on my face! I googled on loss of hair with Cymbalta and your feedback came up. The chemotherapy had taken my hair, lashes, and eyebrows. My hair is growing back and my lashes and eyebrows were looking better than ever! All I need is my hair to start falling out again. I have stopped taking the medication as of today and will contact my doctor tomorrow. Thank you for your feedback, and I will keep you posted! Ingrid

cindy-59 27 Aug 2018

Hi Ingrid. I am sorry to hear about your problems with chemotherapy. I am so glad that you saw this before you ended up taking Cymbalta any longer. It usually takes around two weeks for your body to become dependent on this drug. You shouldn't experience any withdrawal symptoms but if you find yourself feeling a bit off it shouldn't last more than a few days. It would probably help if you drink lots of water and get plenty of rest if you feel you need too. Please do keep me posted about how you are doing and how you make out talking to your doctor (if you don't mind). Take care of yourself. Cindy

angikinns 10 Jan 2019

I am so thankful to have found other women experiencing this trauma, I have been so confused as to why my hair has completely changed. I have a huge bald spot on the back of my head that I first noticed in August, which is when I believe my dose was increased to 90mg daily. I am 47 and have always had beautiful long healthy hair and now it’s at least 50% less thick and I have been so upset about it. The bald spot has had no regrowth whatsoever and I just found another small one near it. I’m definitely going to my doctor ASAP. We checked my thyroid and a few other things and it never even crossed my mind that it was the Cymbalta. Thank you!! I feel sooo happy just knowing it can be reversed.

Votes: +0
Kk732 6 Mar 2019

I have been taking Cymbalta for 60 mg a day for 3-4 months now for fibromyalgia. It works great for the tissue pain in my legs, however I've noticed a clump of hair in my tub after every shower. I began taking vitamins and using essential oils on my scalp. As the days passed by, I began to get alopecia on the back of my head the size of a nickel that progressed to bigger than a half dollar now. I now have another above my left eyebrow. I am 47 yrs and I'm so depressed. Does anyone know how to wean off of this drug the correct way?

Votes: +0
cindy-59 6 Mar 2019

Hi Kk732. I have taken Cymbalta for over 10 years but once I found out that all the problems I was having was from side effects from this medication I started tapering. I’ve tapered by 10% of my last dosage taken every 10-14 days. I’m down from 60 mg. to 1.5 mg. If you decide you want to do it this way let me know and I will explain it more to you. Take care. Cindy59

Sbarnz 20 Feb 2020

I’ve only taken Cymbalta for a month and I’m losing my hair in nickel size patches. I only take 20mg. Is it safe to just stop since the dose is so low?

Votes: +0
WildcatVet 20 Feb 2020

Hi, Sbarnz!
Even at 20mg for a month you may experience some discontinuation symptoms if you stop abruptly.
The best way is to taper down is under your health care provider's supervision. Don't try it on your own or with information you may read on the internet!
This will also give you the opportunity to discuss other options that could replace your Cymbalta for the condition(s) it was prescribed for.

felines 6 Oct 2020

I have been on Cymbalta for 20 years. All of a sudden I couldn't sleep, my blood pressure went up as well as my cholesterol. My hair too, is falling out. Last week, I decided to go off of Cymbalta and my doctor put me on Zoloft to take instead every day for a week and then every other day for 3 more pills. This has been a very successful withdrawal system, as I've not had any of the nightmare withdrawal symptoms associated with going off of Cymbalta. I am so happy to be free of this horrible drug!!! Perhaps my blood pressure will regulate now and cholesterol levels. Praying my hair comes back in.

Votes: +1
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.